BIROn - Birkbeck Institutional Research Online

    Modal definability of first-order formulas with free variables and query answering

    Kikot, Stanislav and Zolin, E. (2013) Modal definability of first-order formulas with free variables and query answering. Journal of Applied Logic 11 (2), pp. 190-216. ISSN 1570-8683.

    Full text not available from this repository.

    Abstract

    We present an algorithmically efficient criterion of modal definability for first-order existential conjunctive formulas with several free variables. Then we apply it to establish modal definability of some family of first-order ∀∃-formulas. Finally, we use our definability results to show that, in any expressive description logic, the problem of answering modally definable conjunctive queries is polynomially reducible to the problem of knowledge base consistency.

    Metadata

    Item Type: Article
    Keyword(s) / Subject(s): Modal logic, Modal definability, Correspondence theory, Description logic, Knowledge base, Conjunctive query
    School: School of Business, Economics & Informatics > Computer Science and Information Systems
    Depositing User: Administrator
    Date Deposited: 20 Mar 2013 10:28
    Last Modified: 11 Oct 2016 15:26
    URI: https://eprints.bbk.ac.uk/id/eprint/6323

    Statistics

    Downloads
    Activity Overview
    0Downloads
    161Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item